Thunderstorm Wind, Woodford
- When
- July 7, 5:05 PM CST to 5:10 PM CST
- Where
- Woodford County, Eureka
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.720, -89.270
A few 2 to 4-inch diameter tree limbs were blown down.
Isolated thunderstorms developed in a hot and humid airmass across north-central Illinois during the late afternoon and evening of July 7th. One of the cells produced gusty winds and minor damage in Eureka in Woodford County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Isolated thunderstorms developed in a hot and humid airmass across north-central Illinois during the late afternoon and evening of July 7th. One of the cells produced gusty winds and minor damage in Eureka in Woodford County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 7, 1:26 PM CST, 3 hours 39 minutes earlier.
Area Forecast Discussion National Weather Service Lincoln IL 226 PM CDT Tue Jul 7 2020 .SYNOPSIS... Issued at 226 PM CDT Tue Jul 7 2020 After fading off this evening, showers and thunderstorms will again be scattered across central and southeast Illinois on Wednesday. Better rain chances are expected to accompany a weak cold front, which will move into the mid-Mississippi Valley Thursday evening. The passage of this front will cool off temperatures slightly by the weekend, but in the meantime, highs in the 90s will continue into Thursday. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 226 PM CDT Tue Jul 7 2020 Another day, another round of pop-up showers/storms dumping heavy rain in a few areas but leaving most high and dry. A weak shortwave across Iowa, in tandem with a remnant MCV, is forming some showers/storms in eastern Iowa. Have lingered some isolated rain chances into the evening west of I-39/US-51 as a result. Activity on Wednesday will remain scattered, and location largely tied to lingering boundaries from today. For now, will keep the areas west of I-55 dry on Wednesday, though this may need later updating as we see the results of evening convection. Temperatures again expected to reach the 90-95 degree range on Wednesday, with heat index values around 100. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 226 PM CDT Tue Jul 7 2020 Rain chances continue to be on the higher side from Thursday into Friday, associated with the upper wave currently moving across the Pacific Northwest. Decent agreement with the timing of the front itself Thursday evening. The NAM and European models are slower with pulling out the rain Friday morning, so will keep likely PoP's going east of I-57 in the morning. However, will pull out most of the remaining PoP's in the evening. Morning longer range models showing an MCS riding southeast along the upper ridge Friday night and Saturday. General trend on all 3 models favors more of it sliding just to our southwest, though GFS and Canadian models suggest some extension into Illinois. Will keep the rain chances on the lower side for now, but something to monitor. Broad upper trough over the eastern U.S. this weekend will bring temperatures down for a time. The GFS tries to cut off an upper low in this trough Monday night, which would keep us a bit cooler longer, though the European model is more zonal and would favor the heat continuing. In fact, it has 850 mb temperatures coming up a few degrees from what it is now, which would favor even warmer conditions. However, another wave is progged to track across the northern Plains toward the middle of next week, so we'll have to wait and see if this wave suppresses the additional heat southward. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1201 PM CDT Tue Jul 7 2020 Main challenge will be with convective trends this afternoon. Showers/storms have the capability of producing brief MVFR/IFR visibilities in the heavier rains, but odds of formation over any random location are low. For now, will keep a VCSH/VCTS mention for a few hours this afternoon, and amend if one of the TAF sites looks like they'll get in on the action. Some potential toward early morning of some MVFR visibilities, especially where rain happens to occur, so will include a TEMPO mention from KSPI-KCMI. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Geelhart
Hazardous Weather Outlook National Weather Service Lincoln IL 306 PM CDT Tue Jul 7 2020 ILZ027>031-036>038-040>042-047>051-081100- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Morgan-Peoria- Sangamon-Schuyler-Scott-Stark-Tazewell-Woodford- 306 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for portions of central Illinois, generally from I-55 westward. .DAY ONE...TONIGHT... Isolated thunderstorms can be expected through sunset. These storms are not expected to be severe, but due to their slow movement, heavy downpours are possible where storms develop. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Scattered thunderstorms are expected Thursday through Sunday, then again Saturday night and Sunday. The best chances are Thursday night. Heat index values will be around 100 degrees on Wednesday, and from 95 to 100 on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. ILZ043>046-052>057-061>063-066>068-071>073-081100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt- Richland-Shelby-Vermilion- 306 PM CDT Tue Jul 7 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois, from I-55 to the Indiana border. .DAY ONE...TONIGHT... Isolated thunderstorms can be expected through sunset. These storms are not expected to be severe, but due to their slow movement, heavy downpours are possible where storms develop. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Scattered thunderstorms are expected daily Wednesday through Friday, then again Saturday night and Sunday. Heat index values will be around 100 degrees on Wednesday, and from 95 to 100 on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. Geelhart
The Lincoln radar (KILX), 64 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few 2 to 4-inch diameter tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2020Every state in 2020This day in weather historyWarnings in Illinois, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 896185.